Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Olivgracy

Rash on top of hands on Accutane..?

Recommended Posts

Hi! I’m about 2.5 months on Accutane. Started on 30mg first month and then bumped up to 40mg. Haven’t had any dry skin besides a few parts on my face, and minimal dry lips. I was outside in the cold and got my hands dirty so I dumped hand sanitizer on my hands. Immediately, my skin started burning and now I’ve got these rashes that are almost scab like now and they sting and feel very tight... Is this common on accutane? I have used hand sanitizer in my first month and never noticed any skin irritation, although it’s alcohol based sanitizer (and we want to stay clear of alcohol based...anything!) but this time it just immediately burned my skin and left cuts & rashes. 

 

Side note- I was out in below 0 temperatures having a fire and had charcoal from the log on my palms so that’s why I threw hand sanny on. Unsure if it’s a combination of the alcohol and chemicals on the wood possibly causing a bad reaction or if by the second month on accutane, the skin sensitivity is incredibly strong when exposed to alcohol based liquid such as hand sanny. (probably all stupid questions with obvious answers but hoping someone has experienced this!) lol

image.jpg

image.jpg

Share this post


Link to post
Share on other sites

When I was on Accutane I developed the same thing. For me it was a combination of dry skin and sensitivity to sunlight that was induced by the Accutane. 

Share this post


Link to post
Share on other sites

Hey there, this side effect is totally normal. Its just really dry, irritated skin. Sometimes looks like eczema. My job makes it worse because I have to wash my hands a lot and take gloves on and off. If I COVER them in Vaseline before I go to sleep, it makes it a lot better. I think it will also get a little better in the summer when the air is not so dry.

Share this post


Link to post
Share on other sites

not sure if you still have the issue but i had a similar issue a couple of weeks into accutane.  Mine was much worse and was only on the top of my hands.  dermatologist prescribed me Triamcinolone Acetonide Ointment USP, 0.1%.  Put it on for a week and the issue went away completely.  Hands are completely fine now.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×